MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10371
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Pericardial Effusion (3271)
Date of Event 06/15/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a pericardial effusion occurred.A left atrial appendage (laa) closure procedure was being performed.A watchman access system (was) was positioned and a 24mm watchman laa closure device & delivery system (wds) were used.The closure device was deployed in the laa of the patient, but the device was too proximal, so the physician fully recaptured and removed it from the patient.The was was repositioned to be deeper into the appendage and a new 24mm closure device was selected for use.This new device was deployed in the laa and while the release criteria was being checked the patient had a drop in their blood pressure.A contrast injection was given and it was noted that the patient had a pericardial effusion.A pericardiocentesis was performed to drain 325cc of fluid from the patient.At the same time the release criteria was checked and the closure device was released from the core wire.The patient was given protamine to treat the effusion after the device was released.The drain was left in place and the patient was brought to the intensive care unit for observation since the effusion had decreased.Later that day the patient was extubated, awake and off pressors doing fine following these events.

Brand Name
WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12121099
Report Number2134265-2021-08482
Device Sequence Number20027925
Product Code NGV
UDI-Device Identifier08714729838234
UDI-Public08714729838234
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/12/2023
Device Model Number10371
Device Catalogue Number10371
Device Lot Number0025348960
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/15/2021
Initial Report FDA Received Date07/06/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR